Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jul 2, 2004, 4:04 PM PDT for Ventura County, California. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 4:04 PM PDT (23:04 UTC)
- Expired
- Jul 2, 2004, 5:00 PM PDT
- In force
- 56 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Ventura County, CA
The radar
The Los Angeles radar (KVTX), 35 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 11.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 022308 FFWLOX CAC111-030000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 404 PM PDT FRI JUL 2 2004 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN VENTURA COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 500 PM PDT * AT 400 PM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE ALAMO CREAK AREA AND THE HEADWATERS OF THE PIRU CREEK. THE STORM IS NEARLY STATIONARY AND RADAR HAS INDICATED OVER TWO INCHES OF RAINFALL SO FAR. IF YOU ARE IN THE WARNING AREA SEEK HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OXNARD. LAT...LON 3482 11917 3464 11909 3462 11925 3475 11932 $$ RORKE/SIRARD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 1:35 PM PDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 2, 1:35 PM PDT, 2 hours 29 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 135 PM PDT FRI JUL 2 2004 .SHORT TERM...UPPER LEVEL LOW CENTERED NEAR THE LA COAST WILL CONTINUE MOVING SLOWLY EAST...EVENTUALLY LEAVING OUR AREA BY SATURDAY AFTERNOON. THE ONLY REAL EFFECT THIS FEATURE HAS ON OUR AREA IS TO BRING A LITTLE HIGHER MOISTURE AND LITTLE LESS STABILITY TO THE HIGHER TERRAIN OF THE MOUNTAINS. THE RESULT IS AFTERNOON CUMULUS DEVELOPMENT OVER THE HIGHER PEAKS...ESPECIALLY NORTHERN SANTA BARBARA AND VENTURA COUNTIES. WITH THAT IN MIND...WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS/SHOWERS IN THE FORECAST FOR THAT REGION THROUGH THE EARLY EVENING. OTHERWISE...THE FORECAST FOR THE NEXT 7 DAYS WILL BE PRECIPITATION FREE. MARINE LAYER DEPTH STILL AROUND 2000 FEET. SOME WARMING HAS OCCURRED TODAY IN THE VALLEYS AND MOUNTAINS DUE TO HIGHER LOWER ATMOSPHERE TEMPERATURES. AS THE UPPER LEVEL TROUGH EXITS TO THE EAST...HEIGHTS RISE AS WEAK RIDGING TAKES OVER FOR SUN AND MON. EXPECT A MODEST CLIMB IN TEMPERATURES FOR THE VALLEYS AND MOUNTAINS...BUT NOTHING TOO HOT. HIGHS MAY FLIRT WITH 90 IN THE WARMER COASTAL VALLEY/FOOTHILL REGIONS. MAY NOT SEE MUCH CHANGE ALONG THE COAST SINCE THE MARINE INFLUENCE WILL STAY ENTRENCHED. WITH WEAK ONSHORE TRENDS THE NEXT COUPLE OF MORNINGS...I EXPECT THE COASTAL VALLEYS TO HAVE SOME COVERAGE OF STRATUS DURING THE LATE NIGHT AND EARLY MORNING HOURS. .LONG TERM...ANOTHER WEAK UPPER LEVEL TROUGH DEVELOPS OVER SOUTHERN CA TUESDAY THROUGH THURSDAY. CONSEQUENTLY...THE MARINE LAYER WILL DEEPEN SOME AND TEMPERATURES ACROSS THE HIGHER TERRAIN WILL COME DOWN A CATEGORY OR SO. OVERALL...NO REAL SIGNIFICANT CHANGES TO THE DAY TO DAY WEATHER. .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). MOYER
Hazardous weather outlook, Jul 2, 6:00 AM PDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT FRI JUL 2 2004 CAZ034>041-044>047-051>054-059-087-088-031300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BRUNO
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.